Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having symptoms of hormonal imbalance. Developed menopause symptoms. Prescribed tricyclen. Suffer side effects. What to do?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
hi how are you?

I'm 30 years old and have symptoms of hormone imbalance. infact 2 years ago I developed symptoms of menopause such as hot flashes, spotting in between periods, and late periods and lot of muscle cramps. My family doctor put me on tricyclen and for 3 months things got better but then I started having side effects of the pill. I tried to tolerate the side effects cause I was told that they might go away but they didn't and I gave up after 2 months of tolerating them. i'm no longer taking irregular periods, fatigue, and pain. what should I do? is there any other way besides birth control pills? I don't like to take them since i'm not married.
Posted Sun, 22 Sep 2013 in Women's Health
Answered by Dr. S Patra 5 days later
Brief Answer:
Impaired Ovarian Reserve is to be ruled out.

Detailed Answer:

Thanks for writing to us. I am trying to solve your problem.

According to your clinical presentation, we need to rule out IMPAIRED OVARIAN RESERVE at the earliest as you are persisting with autoimmune thyroid disorders & heart disease. It may lead to PREMATURE OVARIAN FAILURE in future if it is not properly treated.

Before starting treatment, I would recommend some investigations to confirm the diagnosis. These include:

1) Day-3 FSH and estradiol (E2) level estimation.
2) Dynamic Assessment Following GnRH-a Administration (GAST)
3) Antral Follicle Count (AFC) through Trans Vaginal Ultrasound scan.
4) Blood test for AMH (Anti Mullerian Hormone) and Inhibin B. Ovarian volume measurement.
5) Complete thyroid profile, Anti-TPO & TSH Receptor antibody, Serum electrolyte, blood sugar (PPBS) etc.

You can consult with your gynecologist for overall clinical examination and proper guidance of the above mentioned tests.

TREATMENT: Impaired or poor ovarian reserve is mostly associated with high FSH level and low AMH & Inhibin-B.

HRT) is the best treatment protocol to eliminate above symptoms and restore reproductive function. Combined ethinyl estradiol or other synthetic estrogens and luteal phase progesterone are the ideal choice. It helps to lower FSH level and make sensitive to their receptor.

Alternatively, you can take phytoestrogen like isoflavone (plant based estrogen) instead of steroidal estrogen to avoid side effects. It will be effective with progesterone supplement. In addition, you can take soy, beans, peas, lentils, whole grains, rye, millet etc which contain plant estrogen. It has supportive role.

Gonadotropin-releasing hormone agonist/antagonist conversion with estrogen priming (AACEP) protocol and Glucocorticoid therapy (with dexamethasone) are quite effective as adjunct treatment to above one.

You must take supportive treatment for thyroid disorder & electrolyte imbalance. Drink more water with salt & sugar and take adequate rest to avoid muscle cramp. Take vitamin-E, C and other anti-oxidants to eliminate free radicals and body toxin.

Mental stress or depression must be reduced by regular meditation, yoga or breathing exercise (30 min daily). Take balanced diet with iron supplements, control body weight and need sound sleep.

Hopefully, I have guided you with my experience. Let me know, if you need any clarification.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor